[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.161.241.199. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
July 1976

Fluoride Toothpastes as a Cause of Acne-like Eruptions-Reply

Author Affiliations

Virginia Beach, Va

Arch Dermatol. 1976;112(7):1033-1034. doi:10.1001/archderm.1976.01630310079027
Abstract

In reference to Dr Epstein's comments on my letter to the editor titled "Fluoride Toothpastes: A Cause of Acne-like Eruptions," allow me to make the following responses.

First of all, the letter to the editor was not intended in any way to represent a well-controlled scientific study of statistical significance; rather, it was an observation that I hope will encourage others to investigate the subject more thoroughly in a double-blind, large-scale study, so that it may be established whether these observations are valid. In reply to the numbered comments in Dr Epstein's letter, I submit the following:

  1. Dr Epstein stated that the ingestion of fluorides neither precipitates nor aggravates acne. No implication that the ingestion of the fluorides had anything to do with the acne-like eruptions involved was made or intended in my letter. Rather, I suggested the possibility that salivary nocturnal drainage may carry fluorides and/or other

First Page Preview View Large
First page PDF preview
First page PDF preview
×